Pregabalin

Hi all,

I have been taking Pregabalin for approx 5/6 weeks. For the first week or two I felt a huge improvement but then I thought I was having a flare (my flares don't usually last longer than a week) well I am still feeling awful and wondering if it could be the pregabalin? and not a flare, I am on 75mg morning and night. My fibro pain has intensified, I have a new pain that i can only describe as my leg and shoulder muscles feeling like I've done a gym work out the day before :-( but my worst symptom is just feeling dreadful, I feel down, I don't want to go anywhere, I'm exhausted (and I know this is typical fibro but my symptoms have so intensified) I suffer depression and really feel worse than I've felt in a long time. SO has anyone else felt like this on Pregabalin? and im seriously considering coming off it, is it safe to just stop or should I ease off it? My doctor has said to stop taking it if it doesn't help but didn't say that I can just stop? thanks for any advice.

14 Replies

oldestnewest
  • DONT just stop ease off. I take max dose allowed 300 mg in the morning and 300 at night. I myself have thought about coming off slowly. My problem is I remember the pain before I started it. I have been reading about a possible link to cataracts but so are some other meds I am on. So I am thinking about options. I wish I could tell you one way or the other but I just don't know myself!

  • You can have this in fibro it's just another symptom unfortunately,I live with that bit 80% of the time at the moment , I have been given hydrochoquine for this but only on a maintenance dose as I have other things going on .

    Go chat to your GP , keep fighting but

    Be kind and gentle to yourself

    Chris hugs

  • I feel the same way while taking, lyrica! Also developed swelling around my ankles, so I went off the drug and am doing much better! I suppose every one is different but my belief is if you can get by without the drug, do it! There is always the downside to any drug. Good luck...hope you feel better soon.

  • Thanks everyone, I think I'm going to try to come off it, after all if there is a huge difference I can always go back on it. I really don't know how i could feel much worse than I am now.

    Regnofibro1 I have also had blurred vision, I couldn't see this morning, I kept wiping my glasses thinking it was them lol think im def going to give them a miss.

  • Yes ma'am I understand that! It is a concern. I wish you the best of luck.

  • Hi

    I also felt much worse on Pregabalin - like you I just felt awful so came off it. I don't recall coming off gradually but was on a fairly low dose.

    You are making the right decision if it doesn't suit you.

    All the best to you.

    Jane

  • Yes I tried it and my depression got much worse, was only on it for about 2 weeks and couldn't stop crying, when I spoke to my dr he took me straight back of it, speak with your Dr before coming of as they normally replace it with something else x

  • Hi Dionne, I think I've tried most of the other meds so not sure what they would replace it with, I just feel like a zombie, sort of emotionless, numb...its hard to explain but I know I don't feel like ME! lol thanks for your help x

  • Have you tried cymbalta?

  • I'm not sure, it doesn't ring a bell, does it have any other name?

  • Lyrica

  • As the others have said, Pregabalin should not simply be stopped. Please consult your GP prior to attempting this. I want to gneuinely wish you all the best of luck.

    All my hopes and dreams for you

    Ken

  • hi, you are on the lowest dose so I doubt everything new is the pregabalin although you can never be sure about the side effects of a new drug. you should speak to your GP before coming off. I have been on pregabalin for 6 years and take 225mg morn and night, I don't know if it helps as i am always in pain but my GP says i would be in more pain if I come off it. Not every med suits. You could stop the 75mg in the morn and keep to the eve one for a week as you are supposed to come off of this med slowly so that would be my advice if you don't want to talk to your gp again. Good luck x

  • Like yourself Metty, I'm on 450mg daily, but I stagger mine over 3 periods. I tried to wean myself off it, mine was for weight reasons, I knew I would suffer as a result, but it seemed my only option as my depression was getting worse as a result of the weight gain. I was wrong, I had all but forgotten how excrutiating the pain could be without it. For me, it seems the lesser of two evils and it did prove the point to me that it was actually doing me some good!

    Everybody's different though Kasha and if it's causing you significant problems, especially in respect of your depression, I would urge you to go to your GP. 150mg daily shouldn't be that hard to come off. Good luck and good health, Karen xx

You may also like...